Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 80, NWS Burlington, VT

August 5, 2012St. Lawrence County, New York

NWS Burlington, VT issued this severe thunderstorm warning at Aug 5, 2012, 4:38 PM EDT for St. Lawrence County, New York. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2012, 4:38 PM EDT (20:38 UTC)
Expired
Aug 5, 2012, 5:45 PM EDT
In force
67 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

County St. Lawrence County, NY

The radar

The Ft Drum radar (KTYX), 81 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 5:06 PM EDTTSTM WND DMGFine, NYNUMEROUS TREES AND WIRES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 520 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
520 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

691 
WUUS51 KBTV 052038
SVRBTV
NYC089-052145-
/O.NEW.KBTV.SV.W.0080.120805T2038Z-120805T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
438 PM EDT SUN AUG 5 2012

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ST. LAWRENCE COUNTY IN NORTHERN NEW YORK...

* UNTIL 545 PM EDT.

* AT 431 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH. THESE SEVERE STORMS EXTENDED FROM WEST FOWLER TO
  HARRISVILLE TO CASTORLAND...AND WERE MOVING EAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  SOUTH EDWARDS...FINE...DEGRASSE...WANAKENA...CARRY FALLS
  RESERVOIR...CRANBERRY LAKE...CHILDWOLD...HORSESHOE LAKE...

THIS LINE OF SEVERE THUNDERSTORMS IS ALSO PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

&&

LAT...LON 4447 7459 4409 7456 4404 7506 4425 7552
      4437 7556
TIME...MOT...LOC 2038Z 269DEG 35KT 4426 7536 4407 7532
          4389 7536

$$

MUCCILLI
2 follow-up statements
900 
WWUS51 KBTV 052100
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
500 PM EDT SUN AUG 5 2012

NYC089-052145-
/O.CON.KBTV.SV.W.0080.000000T0000Z-120805T2145Z/
ST. LAWRENCE NY-
500 PM EDT SUN AUG 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHEASTERN ST. LAWRENCE COUNTY...

AT 454 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS EXTENDED 
FROM SOUTH RUSSELL TO STAR LAKE TO BIG MOOSE...AND WERE MOVING EAST 
AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  CLARE...WANAKENA...CARRY FALLS RESERVOIR...CRANBERRY LAKE...GALE...
  CHILDWOLD...

THESE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING DEADLY CLOUD
TO GROUND LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

&&

LAT...LON 4415 7527 4439 7534 4447 7459 4409 7456
      4404 7506
TIME...MOT...LOC 2059Z 269DEG 35KT 4426 7507 4407 7503
          4389 7507

$$

MUCCILLI
108 
WWUS51 KBTV 052118
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
518 PM EDT SUN AUG 5 2012

NYC089-052145-
/O.CON.KBTV.SV.W.0080.000000T0000Z-120805T2145Z/
ST. LAWRENCE NY-
518 PM EDT SUN AUG 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHEASTERN ST. LAWRENCE COUNTY...

AT 513 PM EDT A LINE OF SEVERE THUNDERSTORMS WERE PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. TREES AND POWER LINES WERE REPORTED DOWN 
IN FINE NEW YORK. THESE SEVERE STORMS EXTENDED FROM STARK TO
CRANBERRY LAKE TO WANAKENA...AND WERE MOVING EAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  CHILDWOLD...HORSESHOE LAKE...

THESE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING DEADLY CLOUD
TO GROUND LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

&&

LAT...LON 4415 7527 4439 7534 4447 7459 4409 7456
      4404 7506
TIME...MOT...LOC 2117Z 269DEG 35KT 4440 7483 4421 7479
          4403 7483

$$

MUCCILLI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 4:07 PM EDT, 31 minutes earlier.

Area forecast discussion, Aug 5, 4:07 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
407 PM EDT SUN AUG 5 2012

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS...SOME STRONG...WILL MOVE THROUGH THE
REGION THIS EVENING. BY MONDAY MORNING A COLD FRONT WILL SWEEP
INTO THE REGION...ENDING THE RAIN THREAT AND RETURN TEMPERATURES
TO NEAR NORMAL. FAIR WEATHER WILL FOLLOW THROUGH MID WEEK.

&&

.NEAR TERM /UNTIL 8 AM MONDAY MORNING/...
AS OF 400 PM EDT SUNDAY...CONVECTIVE THREAT HAS HAD A LOT TO WORK
AGAINST TODAY...AS EXTENSIVE CLOUD COVER AND SCATTERED SHOWERS
THIS MORNING HAS USED UP THE AVAILABLE CAPE. A MESOSCALE CLUSTER
OF THUNDERSTORMS MOVED OUT OF PENNSYLVANIA THROUGH MIDDAY...AND
HAS TRACKED ALONG SOUTHERN LAKE ONTARIO. CLOUDS HAVE CLEARED
SOMEWHAT IN NORTHERN NEW YORK ALLOWING SURFACE TEMPERATURES TO
CLIMB INTO THE UPPER 80S. THIS IS STARTING TO DESTABILIZE THE
ATMOSPHERE...WITH SURFACE BASED CAPES APPROACHING 3000 J/KG. IN
ADDITION...WITH APPROACHING COLD FRONT 0-6KM BULK SHEAR GETTING UP
TO 40 TO 50 KTS. UPPER JET DYNAMICS BECOMING MORE FAVORABLE
THROUGH THE EVENING AS NORTHERN NEW YORK FALLS UNDER RIGHT
ENTRANCE REGION OF 500-250 MB JET. SAINT LAWRENCE COUNTY APPEARS
TO BE UNDER GREATEST SEVERE THREAT AS STORM CLUSTER CONTINUES TO
LIFT NORTHEAST.

SECONDARY ROUND OF STORMS EXPECTED ORIENTED MORE WITH COLD FRONT TRAILING
THE MESO SYSTEM THIS EVENING...AND MOVE WEST TO EAST LATE
AFTERNOON AND EVENING. LESS OF A SEVERE THREAT WITH THESE
STORMS...ALTHOUGH HEAVY RAINFALL AND ISOLATED STRONG WINDS POSSIBLE.

TEMPERATURES IN NORTHERN NEW YORK WILL FEEL AFFECTS OF COLD FRONT
BY MORNING AS LOW AND MID LEVEL DRYING TAKES PLACE ALONG WITH SOME
COLD AIR ADVECTION. TEMPS MAINLY IN 50S IN NORTHERN NEW
YORK...ALTHOUGH CAN'T RULE OUT SOME 40S IN HIGHER TERRAIN AND COOL
SPOTS. 60S IN VERMONT.

HEAVY RAIN THREAT ADDRESSED IN HYDRO SECTION BELOW.

&&

.SHORT TERM /8 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
AS OF 400 PM EDT SUNDAY...SURFACE HIGH PRESSURE BUILDING INTO
REGION DURING THIS SHORT TERM PERIOD...WHILE BROAD UPPER TROUGH
SETTLES INTO THE EASTERN GREAT LAKES. COMBINATION OF LOW HEIGHTS
AND HIGH AT SURFACE WILL ALLOW FOR BIG DIURNAL TEMP SWINGS WITH
COOL NIGHTTIME LOWS AND SUNNY DAYS.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 431 AM EDT SUNDAY...A WEAK RIDGE OF HIGH PRESSURE WILL BE
OVER THE REGION EARLY WEDNESDAY...WITH FAIR AND DRY WEATHER
EXPECTED. ECMWF AND GFS MODELS CONTINUE TO HINT AT SOME SCATTERED
CONVECTION TO DEVELOP ALONG AND NEAR THE INTERNATIONAL BORDER
WEDNESDAY AFTERNOON. HAVE GONE WITH SLIGHT CHANCE POPS FOR SHOWERS
AND THUNDERSTORMS WEDNESDAY AFTERNOON IN THE VICINITY OF THE
INTERNATIONAL BORDER. THE REMAINDER OF THE FORECAST WILL REMAIN
DRY ON WEDNESDAY. EXPECTING DRY WEATHER WEDNESDAY NIGHT...AS ANY
CONVECTION THAT DOES DEVELOP WEDNESDAY AFTERNOON WILL LIKELY
DISSIPATE WITH THE LOSS OF DAYTIME SURFACE HEATING. ECMWF AND GFS
HINTING AT SOME SCATTERED CONVECTION THURSDAY AFTERNOON...SO HAVE
GONE WITH LOW CHANCE POPS FOR SHOWERS AND THUNDERSTORMS. THE
WEATHER WILL BECOME UNSETTLED TOWARD THE END OF THE WEEK...WITH
THE GFS AND ECMWF MODELS SHOWING AN UPPER TROUGH AND A CLOSED
UPPER LOW OVER THE WESTERN GREAT LAKES SLOWLY SWINGING
EASTWARD...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE
REGION FRIDAY AND SATURDAY. COOLER AIR ALOFT WILL WORK INTO THE
REGION ON SUNDAY. HOWEVER...THIS WILL SET THE STAGE FOR MORE RAIN
SHOWERS ON SUNDAY.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
THROUGH 18Z MONDAY...GENEREALLY VFR EXCEPT SCT IFR VIS IN
THUNDERSTORMS. STRONG GUSTY SOUTH WINDS THROUGH 00Z...THEN WIND
DIMINISHES AND SHIFTS WEST TOWARD 06Z. BY MORNING WINDS AROUND TO
NORTHWEST. PATCHY FOG POSSIBLE IN VALLEY LOCATIONS...HOWEVER LEFT
OUT OF INDIVIDUAL TAFS AS RAIN OCCURRENCE AT TAF SITES WILL
DETERMINE FOG POTENTIAL.

OUTLOOK 12Z MONDAY THROUGH THURSDAY...
MAINLY VFR CONDITIONS OVER THE ENTIRE AREA MONDAY AND CONTINUING
RIGHT THROUGH THURSDAY...WITH SOME AREAS OF MVFR/IFR POSSIBLE IN SCATTERED
SHOWERS AND THUNDRSTORMS THURSDAY AFTERNOON.

&&

.HYDROLOGY...
MOIST AIRMASS AHEAD OF THE COLD FRONT WITH PRECIPITABLE WATERS
APPROACHING 2 INCHES AND 200 PERCENT NORMAL. TALL SKINNY CAPE AND
WARM COALESCENS DEPTHS IN EXCESS OF 3KM WILL ENHANCE RAIN
EFFICIENCY. STORMS HAVE PRODUCED BIG RAIN AMOUNTS IN SHORT
AMOUNTS OF TIME...ROCHESTER NY RECEIVED 1.26 IN ABOUT 40 MINUTES
EARLIER THIS AFTERNOON. HOWEVER FORWARD MOTION OF STORMS WILL
LIMIT RAINFALL OVER ANY ONE AREA...REDUCING FLOOD THREAT. WILL
STILL NEED TO MAINTAIN AWARENESS FOR STORMS REPEATEDLY MOVING OVER
SAME AREA.

&&

.MARINE...
A LAKE WIND ADVISORY IS IN EFFECT TODAY AND TONIGHT...

WINDS AT 10 TO 20 KTS THIS MORNING WILL CONTINUE TO
INCREASE...AND BECOME STRONG AND GUSTY DURING THE AFTERNOON. WIND
SPEEDS OF 25 TO 35 KNOTS WITH HIGHER GUSTS WILL BUILD WAVES TO 2
TO 5 FEET THIS AFTERNOON. THESE STRONG WINDS WILL CONTINUE INTO
THIS EVENING...THROUGH AROUND MIDNIGHT. AFTER MIDNIGHT...WINDS
WILL BECOME 10 TO 20 KTS...WITH WAVES DECREASING TO 1 TO 3 FEET.

THERE IS ALSO A LAKE THUNDERSTORM ADVISORY IN EFFECT THIS
AFTERNOON THROUGH TONIGHT...

AS A COLD FRONT APPROACHES FROM THE GREAT LAKES REGION...SHOWERS
AND THUNDERSTORMS AHEAD OF IT WILL MOVE EASTWARD ACROSS THE NORTH
COUNTRY. SOME OF THESE STORMS WILL BECOME STRONG TO SEVERE WITH
GUSTY WINDS AND HAIL. STORMS WILL MOVE INTO THE CHAMPLAIN VALLEY
EARLY THIS AFTERNOON. HEAVY RAINFALL WILL ALSO ACCOMPANY THESE
STORMS...POSSIBLY REDUCING VISIBILITIES TO LESS THAN 3 MILES.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...HANSON
NEAR TERM...HANSON
SHORT TERM...HANSON
LONG TERM...WGH
AVIATION...HANSON
HYDROLOGY...HANSON
MARINE...BTV
Hazardous weather outlook, Aug 5, 4:08 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
408 PM EDT SUN AUG 5 2012

NYZ026>031-034-035-087-VTZ001>012-016>019-062015-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
408 PM EDT SUN AUG 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TONIGHT.

THE THREAT OF STRONG TO SEVERE THUNDERSTORMS WILL EXIST ACROSS
NORTHERN NEW YORK THROUGH ABOUT 800 PM TONIGHT AND BETWEEN 600 PM
AND MIDNIGHT ACROSS VERMONT. NORTHERN NEW YORK WILL HAVE THE
GREATEST POTENTIAL FOR THE STRONG TO SEVERE STORMS WITH STRONG
WINDS...HAIL...HEAVY RAIN...AND FREQUENT LIGHTNING EXPECTED. WHILE
THE THREAT FOR STRONG TO SEVERE STORMS IS NOT AS GREAT ACROSS
VERMONT...ANY STORMS WILL STILL HAVE THE POTENTIAL FOR STRONG WIND
GUSTS...HAIL...HEAVY RAIN...AND FREQUENT LIGHTNING. SEEK SHELTER
AS STORMS APPROACH!

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Aug 5, 2:20 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
220 PM EDT SUN AUG 5 2012

VTZ011-012-019-051915-
EASTERN RUTLAND VT-WESTERN RUTLAND VT-WINDSOR VT-
220 PM EDT SUN AUG 5 2012

...A LINE OF THUNDERSTORMS WILL MOVE THROUGH SOUTHERN RUTLAND
AND SOUTHWESTERN WINDSOR COUNTIES...

AT 212 PM EDT...A LINE OF THUNDERSTORMS WAS LOCATED FROM NEAR
POULTNEY VERMONT TO 13 MILES SOUTHWEST OF SALEM...MOVING EAST AT 25
MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. HEAVY
RAIN...WITH UP TO ONE INCH IN ONE HOUR WILL CAUSE WATER TO POND ON
ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL
STREAMS AND CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
CASTLETON...WEST PAWLET...PAWLET...MIDDLETOWN SPRINGS...WEST
RUTLAND...RUTLAND...MENDON...EAST PITTSFORD...SHREWSBURY...EAST
WALLINGFORD...RUSSELLVILLE...NORTH SHREWSBURY...

LAT...LON 4325 7281 4329 7282 4330 7284 4330 7296
      4329 7299 4330 7303 4330 7321 4332 7326
      4356 7326 4358 7330 4362 7330 4373 7258
      4323 7274

MUCCILLI
Special weather statement, Aug 5, 3:48 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
348 PM EDT SUN AUG 5 2012

NYZ026-029-087-052045-
NORTHERN ST. LAWRENCE NY-SOUTHEASTERN ST. LAWRENCE NY-
SOUTHWESTERN ST. LAWRENCE NY-
348 PM EDT SUN AUG 5 2012

...A STRONG THUNDERSTORM WILL MOVE THROUGH WESTERN ST. LAWRENCE
COUNTY...

AT 342 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
ANTWERP NEW YORK...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS TO 50 MPH AND FREQUENT LIGHTNING ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN
POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
NORTH GOUVERNEUR...RICHVILLE...DE KALB...DE PEYSTER...RENSSELAER
FALLS...CANTON...MADRID...MORLEY...MADRID...CHIPMAN...

LAT...LON 4489 7520 4492 7509 4449 7485 4415 7522
      4415 7531 4438 7582

MUCCILLI

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 3:48 PM EDTSpecial Weather StatementBTVSt. Lawrence57 min
Aug 5, 4:50 PM EDTSpecial Weather StatementBTVSt. Lawrence55 min
Aug 5, 5:29 PM EDTSevere Thunderstorm WarningBTVEssex, Franklin, St. Lawrence61 min
Aug 5, 6:05 PM EDTSpecial Weather StatementBTVEssex55 min
Aug 5, 6:16 PM EDTSpecial Weather StatementBTVClinton, Essex59 min
Aug 5, 6:20 PM EDTSpecial Weather StatementBTVClinton55 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.